Topological Methods in Nonlinear Analysis

Existence, uniqueness and stability of positive solutions for a class of semilinear elliptic systems

Renhao Cui, Ping Li, Junping Shi, and Yunwen Wang

Full-text: Open access

Abstract

We consider the stability of positive solutions to semilinear elliptic systems under a new general sublinear condition and its variants. Using the stability result and bifurcation theory, we prove the existence and uniqueness of positive solution and obtain the precise global bifurcation diagram of the system being a single monotone solution curve.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 42, Number 1 (2013), 91-104.

Dates
First available in Project Euclid: 21 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1461247294

Mathematical Reviews number (MathSciNet)
MR3155616

Zentralblatt MATH identifier
1295.35218

Citation

Cui, Renhao; Li, Ping; Shi, Junping; Wang, Yunwen. Existence, uniqueness and stability of positive solutions for a class of semilinear elliptic systems. Topol. Methods Nonlinear Anal. 42 (2013), no. 1, 91--104. https://projecteuclid.org/euclid.tmna/1461247294


Export citation

References

  • J. Busca and B. Sirakov, Symmetry results for semilinear elliptic systems in the whole space , J. Differential Equations, 163 (2000), 41–56 \ref\key 2
  • Z.-Y. Chen, J.-L. Chern, J. Shi and Y.-L. Tang, On the uniqueness and structure of solutions to a coupled elliptic system, J. Differential Equations, 249 (2010), 3419–3442 \ref\key 3
  • J.-L. Chern, Y.-L. Tang, Ch.-Sh. Lin and J. Shi, Existence, uniqueness and stability of positive solutions to sublinear elliptic systems , Proc. Roy. Soc. Edinburgh Sect. A, 141 (2011), 45–64 \ref\key 4
  • M.G. Crandall and P.H. Rabinowitz, Bifurcation from simple eigenvalues , J. Funct. Anal., 8 (1971), 321–340 \ref\key 5
  • R. Cui, Y. Wang and J. Shi, Uniqueness of the positive solution for a class of semilinear elliptic systems , Nonlinear Anal., 67 (2007), 1710–1714 \ref\key 6
  • R. Cui, J. Shi and Y. Wang, Existence and uniqueness of positive solutions for a class of semilinear elliptic systems , Acta Math. Sin. (English Ser.), 27 (2011), 1079–1090 \ref\key 7
  • R. Dalmasso, Existence and uniqueness of positive solutions of semilinear elliptic systems , Nonlinear Anal., 39 (2000), 559–568 \ref\key 8 ––––, Existence and uniqueness of positive radial solutions for the Lane–Emden system , Nonlinear Anal., 57 (2004), 341–348 \ref\key 9
  • D.D. Hai, Existence and uniqueness of solutions for quasilinear elliptic systems , Proc. Amer. Math. Soc., 133 (2005), 223–228 \ref\key 10 ––––, Uniqueness of positive solutions for semilinear elliptic systems , J. Math. Anal. Appl., 313 (2006), 761–767 \ref\key 11
  • D.D. Hai and R. Shivaji, An existence result on positive solutions for a class of semilinear elliptic systems , Proc. Roy. Soc. Edinburgh Sect. A, 134 (2004), 137–141 \ref\key 12
  • T. Kato, Perturbation Theory for Linear Operators, Reprint of the 1980 edition, Classics in Mathematics, Springer–Verlag, Berlin (1995) \ref\key 13
  • Ph. Korman, Global solution curves for semilinear systems , Math. Methods Appl. Sci., 25 (2002), 3–20 \ref\key 14
  • Ph. Korman, Y. Li and T. Ouyang, Exact multiplicity results for boundary value problems with nonlinearities generalising cubic , Proc. Roy. Soc. Edinburgh Sect. A, 126 (1996), 599–616 \ref\key 15 ––––, An exact multiplicity result for a class of semilinear equations , Comm. Partial Differential Equations, 22 (1997), 661–684 \ref\key 16
  • Ph. Korman and J. Shi, On Lane–Emden type systems , Discrete Contin. Dyn. Syst. (2005), 510–517 \ref\key 17
  • L. Ma and B. Liu, Symmetry results for decay solutions of elliptic systems in the whole space , Adv. Math., 225 (2010), 3052–3063 \ref\key 18
  • T. Ouyang and J. Shi, Exact multiplicity of positive solutions for a class of semilinear problem , J. Differential Equations, 146 (1998), 121–156 \ref\key 19 ––––, Exact multiplicity of positive solutions for a class of semilinear problem \romII, J. Differential Equations, 158 (1999), 94–151 \ref\key 20
  • P.H. Rabinowitz, Some global results for nonlinear eigenvalue problems , J. Func. Anal., 7 (1971), 487–513 \ref\key 21
  • J. Serrin and H. Zou, Existence of positive solutions of the Lane–Emden system , Atti Sem. Mat. Fis. Univ. Modena, 46 (1998), 369–380 \ref\key 22 ––––, Existence of positive entire solutions of elliptic Hamiltonian systems , Comm. Partial Differential Equations, 23 (1998), 577–599 \ref\key 23
  • D. Serre, Matrices: theory and applications , Graduate Texts in Mathematics, 216 , Springer, Berlin (2002) \ref\key 24
  • J. Shi, Blow up points of solution curves for a semilinear problem , Topol. Methods Nonlinear Anal, 15 (2000), 251–266 \ref\key 25
  • J. Shi and R. Shivaji, Global bifurcation for concave semipositon problems , Advances in Evolution Equations: Proceedings in honor of J.A. Goldstein's 60th birthday (G.R. Goldstein, R. Nagel and S. Romanelli, eds.), Marcel Dekker, Inc., New York, Basel, 385–398 (2003) \ref\key 26 ––––, Exact multiplicity of positive solutions to cooperative elliptic systems , Preprint (2009) \ref\key 27
  • G. Sweers, Strong positivity in $C(\overline\Omega)$ for elliptic systems , Math. Z., 209 (1992), 251–271 \ref\key 28
  • W.C. Troy, Symmetry properties in systems of semilinear elliptic equations , J. Differential Equations, 42 (1981), 400–413